Alert archive / Florida / River Flood Warnings in 2024
River Flood Warning 23, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 9, 2024, 7:07 AM CST for Okaloosa County, Florida. It took effect at Mar 10, 2024, 12:33 AM CST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2024, 7:07 AM CST (13:07 UTC)
- In effect from
- Mar 10, 2024, 12:33 AM CST
- Expired
- Mar 12, 2024, 7:00 AM CDT
- In force
- 53 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.35 ft at Mar 11, 2024, 10:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:51 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 9, 5:51 AM CST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 551 AM CST Sat Mar 9 2024 ...New AVIATION, NEAR TERM, LONG TERM, MARINE... .AVIATION... (12Z TAFs) Issued at 542 AM CST Sat Mar 9 2024 Primary a ceiling forecast over the next 24 hours. Prevailing LIFR/IFR conditions were noted across the forecast area at 11z in the wake of a cold front passing through the area. Ceilings will gradually lift to MVFR levels around noon today, followed by VFR conditions for most areas late in the afternoon. Northwesterly winds in the wake of the front will range from 6 to 12 knots. /22 && .NEAR TERM... (Now through Sunday) Issued at 542 AM CST Sat Mar 9 2024 Lingering showers with a few embedded thunderstorms across the far southeastern portion of our forecast area ahead of cold front will move out of the area by mid morning. Dry weather will follow through the remainder of the near term as zonal flow aloft return in the wake of the upper trough. This will also usher in cooler temps over the weekend. A High rip current risk will persist through midnight tonight, followed by a Moderate risk late tonight through Sunday afternoon. High temperatures today will be near to around 5 degrees above normal, ranging from 67 to 72 degrees northwest of I-65, and from 72 to 77 degrees to the southeast. Low temperatures tonight will be around normal, ranging from 41 to 46 degrees northwest of I-65, and from 46 to 51 degrees to the southeast. High temperatures Sunday will be 3 to 8 degrees below normal, ranging from 62 to 67 degrees. /22 && .LONG TERM... (Sunday Night through Friday) Issued at 542 AM CST Sat Mar 9 2024 The area briefly dries out as a surface high builds into the Southeast early in the work week. The surface high gradually slides into the western Atlantic late Tuesday into Wednesday, allowing onshore to redevelop over the local area. We will have two chilly nights before milder conditions return for the remainder of the week. Low temperatures will plunge into the mid to upper 30s across inland counties Sunday night into Monday morning and again Monday night into Tuesday morning. Patchy frost is possible, but not likely, north of the Highway 84 corridor in the pre-dawn hours on Tuesday morning. Moisture slowly rebounds as we head toward the middle part of the week. Can't rule out isolated rain showers on Wednesday (mainly across the southern part of the area), but the bulk of the rain remains over the Gulf as a boundary slowly drifts north toward our coast. Coverage of the showers and storms increases as we roll through the day on Thursday as a warm front moves near/inland along the coastline. The bulk of the storms associated with an approaching cold front won't impact our area until late in the week (Friday into Saturday timeframe). 07/mb && .MARINE... Issued at 542 AM CST Sat Mar 9 2024 Small craft will need to exercise caution at times over the weekend as a light to moderate westerly to northwesterly flow today shifts northerly tonight and increase to be moderate to occasionally strong. This offshore flow gradually diminishing Sunday into Monday, and then shifts easterly to southeasterly Monday afternoon through midweek. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 47 66 44 67 43 71 52 / 10 0 0 0 0 0 0 10 Pensacola 74 49 65 47 66 47 69 56 / 20 0 0 0 0 0 0 10 Destin 74 52 67 48 66 50 69 58 / 40 0 0 0 0 0 0 10 Evergreen 73 44 65 39 68 38 73 47 / 10 0 0 0 0 0 0 0 Waynesboro 69 42 64 39 67 38 71 47 / 0 0 0 0 0 0 0 0 Camden 69 42 61 37 65 36 70 45 / 0 0 0 0 0 0 0 0 Crestview 76 46 67 40 68 39 73 49 / 30 0 0 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through this evening for ALZ265-266. FL...High Rip Current Risk through this evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, Mar 9, 2:46 AM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
246 AM CST Sat Mar 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM Hail Foley 30.41N 87.68W
03/09/2024 E1.75 inch Baldwin AL Public
Numerous reports of quarter to golf ball
size hail reported in the Foley community.
Pictures and reports via social media.
&&Local storm report, Mar 9, 2:48 AM CST, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
248 AM CST Sat Mar 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM Hail Elberta 30.41N 87.60W
03/09/2024 E1.50 inch Baldwin AL Public
Numerous reports of quarter to ping pong
ball size hail in Elberta. Pictures and
reports via social media.
&&Local storm report, Mar 9, 2:51 AM CST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
251 AM CST Sat Mar 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Lillian 30.41N 87.44W
03/09/2024 E1.75 inch Baldwin AL Public
Numerous reports of quarter to golf ball
size hail in Lillian. Pictures and reports
via social media.
&&Special weather statement, Mar 9, 2:53 AM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 AM CST Sat Mar 9 2024
ALZ059-060-264-FLZ201-203>205-091000-
Baldwin Central AL-Covington AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
253 AM CST Sat Mar 9 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BALDWIN...SOUTHEASTERN
ESCAMBIA...SOUTHERN COVINGTON...NORTHERN OKALOOSA...SANTA ROSA AND
NORTHWESTERN ESCAMBIA COUNTIES THROUGH 400 AM CST...
At 252 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Baker to 6 miles south of
Century to 3 miles west of Silverhill. Movement was northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview, Milton, Opp, Robertsdale, Florala, Bagdad, Loxley, Baker,
Molino, Summerdale, Silverhill, Jay, Laurel Hill, Lockhart, Point
Baker, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3100 8619 3099 8639 3079 8639 3059 8697
3063 8725 3046 8779 3069 8781 3080 8761
3079 8756 3080 8757 3101 8716 3139 8620
TIME...MOT...LOC 0852Z 236DEG 40KT 3073 8682 3088 8730 3054 8780
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PurdyLocal storm report, Mar 9, 3:05 AM CST, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
305 AM CST Sat Mar 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM Hail East End of Dauphin Isl 30.25N 88.09W
03/09/2024 E1.25 inch Mobile AL Public
Reports of pea to half dollar size hail on
the east end of Dauphin Island. Pictures and
reports via social media.
&&Local storm report, Mar 9, 4:08 AM CST, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
408 AM CST Sat Mar 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Hail Bellview 30.52N 87.31W
03/09/2024 E1.00 inch Escambia FL Public
Several reports of at least quarter size
hail in the Bellview community. Pictures and
reports via social media.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:25 PM CST | Special Weather Statement | MOB | Monroe | 50 min |
| Mar 8, 11:41 PM CST | Special Weather Statement | MOB | Mobile | 34 min |
| Mar 9, 12:11 AM CST | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Mar 9, 1:47 AM CST | Special Marine Warning | MOB | 28 min | |
| Mar 9, 1:56 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| Mar 9, 2:15 AM CST | Special Marine Warning | MOB | 31 min | |
| Mar 9, 2:17 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 32 min |
| Mar 9, 2:21 AM CST | Special Weather Statement | MOB | Baldwin | 39 min |
| Mar 9, 2:27 AM CST | Special Marine Warning | MOB | 33 min | |
| Mar 9, 2:53 AM CST | Special Weather Statement | MOB | Baldwin, Covington | 67 min |
| Mar 9, 3:21 AM CST | Areal Flood Advisory | MOB | Covington, Crenshaw | 3 hr |
| Mar 9, 3:57 AM CST | Severe Thunderstorm Warning | MOB | Covington | 18 min |
| Mar 9, 7:09 AM CST | River Flood Warning | MOB | Escambia | 8 days |
| Mar 9, 7:15 AM CST | Small Craft Advisory | MOB | 25 hr | |
| Mar 9, 9:40 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 7 days |
| Mar 8, 6:33 PM CST | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Mar 9, 7:44 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Mar 9, 9:18 AM CST | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Mar 9, 9:22 AM CST | River Flood Warning | MOB | George, Greene, Jackson | 8 days |
Nearby
River Flood Warnings in Florida, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.